Advertisement

Leukemias and Lymphomas Associated with the Use of Cytotoxic and Immunosuppressive Drugs

Part of the Recent Results in Cancer Research / Fortschritte der Krebsforschung / Progrès dans les recherches sur le cancer book series (RECENTCANCER, volume 69)

Abstract

The hematologist is intimately connected with the care of patients undergoing treatment with immunosuppressive or cancer chemotherapeutic agents, many of which have profound effects upon the bone marrow, lymphoid tissues, and the circulating blood. Most changes, such as leukopenia, thrombocytopenia, or anemia are usually reversible when treatment is stopped. However, sometimes progressive myeloproliferative or lymphoproliferative disorders may occur. In this report we shall be concerned mainly with the development of lymphomas in organ transplant recipients and leukemias in patients treated with cancer chemotherapy.

Keywords

Multiple Myeloma Chronic Lymphocytic Leukemia Acute Leukemia Organ Transplant Recipient Acute Myeloblastic Leukemia 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Canellos, G. P., De Vita, V. T., Arseneau, J. C., Whang-Peng, J., Johnson, R. E. C.: Second malignancies complicating Hodgkin’s disease in remission. Lancet 1975 I, 947–949CrossRefGoogle Scholar
  2. 2.
    Hoover, R., Fraumeni, J. F., Jr.: Risk of cancer in renal transplant recipients. Lancet 1973 II, 55–57CrossRefGoogle Scholar
  3. 3.
    Lerner, H.: Second malignancies diagnosed in breast cancer patients while receiving adjuvant chemotherapy at the Pennsylvania Hospital. Proc. Am. Assoc. Cancer Res. 18, 340 (1977)Google Scholar
  4. 4.
    McPhedran, P., Heath, C. W., Jr.: Acute leukemia occurring during chronic lymphocytic leukemia. Blood 35, 7–11 (1970)PubMedGoogle Scholar
  5. 5.
    Penn, I.: Malignant tumors in organ transplant recipients. Berlin, Heidelberg, New York: Springer 1970Google Scholar
  6. 6.
    Penn, I.: Second malignant neoplasms associated with immunosuppressive medications. Cancer 37, 1024–1032 (1976)PubMedCrossRefGoogle Scholar
  7. 7.
    Penn, I.: Malignancies associated with immunosuppressive or cytotoxic therapy. Surgery 83, 492–502 (1978)PubMedGoogle Scholar
  8. 8.
    Penn, I.: Immunosuppression and malignant disease. In: Comprehensive Immunology -4-. The immunopathology of lymphoreticular neoplasms. Twomey, J. J., Good, R. A. (eds.), pp. 223–237. New York: Plenum Medical Book 1978CrossRefGoogle Scholar
  9. 9.
    Penn, I.: Tumors arising in organ transplant recipients. In: Advances in cancer research. Klein, G., Weinhouse, S. (eds.), Vol.28, pp. 31–61. New York: Academic Press 1978Google Scholar
  10. 10.
    Penn, I.: Kaposi’s sarcoma in organ transplant recipients. Report of 20 cases. Transplantation (in press)Google Scholar
  11. 11.
    Reimer, R. R., Hoover, R., Fraumeni, J. F., Jr., Young, R. C.: Acute leukemia after alkylating-agent therapy of ovarian cancer. N. Engl. J. Med. 297, 177–181 (1977)PubMedCrossRefGoogle Scholar
  12. 12.
    Sieber, S. M.: Cancer chemotherapeutic agents and carcinogenesis. Cancer Chemother. Rep. 59, 915–918 (1975)PubMedGoogle Scholar

Copyright information

© Springer-Verlag Berlin · Heidelberg 1979

Authors and Affiliations

  • I. Penn
    • 1
  1. 1.Department of SurgeryUniversity of Colorado Medical CenterDenverUSA

Personalised recommendations